Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 415, NWS Tulsa, OK

October 21, 1994Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 21, 1994, 7:27 AM CDT for Ottawa County, Oklahoma. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Oct 21, 1994, 7:27 AM CDT (12:27 UTC)
Expired
Oct 21, 1994, 8:15 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Ottawa County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 211229 RRA
SVRTUL
OKC115-211315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT FRI OCT 21 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  815 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...OTTAWA COUNTY
 
AT 727 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM
2 MILES WEST OF MIAMI. THE STORM WAS MVOING EAST AT 30 MPH. MIAMI AND
WYANDOTTE ARE IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER
DRIVE ONTO A FLOODED ROAD.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 4:22 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 21, 4:22 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
420 AM CDT FRI OCT 21 1994

LARGE AREA OF SHOWERS AND TSTMS MOVING INTO SE OK ATTM SO WILL HAVE
CATEGORICAL POPS TODAY IN EXTREME SE OK. WILL WORD MLC AREA AS EARLY
MORNING SHOWERS AND TSTMS THEN MOSTLY CLOUDY WITH A CHANCE OF SHOWERS
AND TSTMS. SECOND AREA OF SHOWERS AND TSTMS ACROSS SRN KS/NRN OK AHEAD
OF SHORTWAVE OVER SW KS. WILL CARRY LIKELY POPS IN EXTREME NE OK TODAY
TO COVER THIS ACTIVITY PLUS THE CHANCE OF REDEVELOPMENT THIS AFTERNOON.
WILL OPT FOR CHANCE POPS ACROSS THE REST OF ERN OK TODAY. WILL COUNT ON
SKY CONDITION BEING SIMILAR TO THE PAST SEVERAL DAYS SO WILL WORD MOST
ZONES TODAY AS MOSTLY CLOUDY. TEMPS TODAY A WILD GUESS AGAIN DEPENDING
ON CLOUD COVER BUT WILL STAY CLOSE TO THE NGM MOS.

SECOND SHORTWAVE MOVING OUT OF AZ MAY KEEP PRECIP GOING INTO TONIGHT
MAINLY ACROSS THE ERN ZONES BUT WEAK SFC TROF SHOULD CLEAR OUT WRN
ZONES BY MIDNIGHT AND ALSO BRING IN SOMEWHAT DRIER AIR. THIS SHOULD
ALLOW TEMPS TO FALL TO NEAR THE NGM MOS MINS.

SFC TROF MAY TAKE A WHILE TO CLEAR EXTREME SE OK SATURDAY SO WILL KEEP
A SLIGHT CHANCE OF SHOWERS AND TSTMS EARLY IN THE DAY. SHOULD SEE DRIER
AIR EVENTUALLY WORK INTO EXTREME SE OK BY AFTERNOON SO SKIES SHOULD
BECOME PARTLY SUNNY. STRONGER COLD FRONT WILL MOVE INTO NE OK BY LATE
AFTERNOON SATURDAY MORE IN LINE WITH THE SLOWER NGM. LOW LEVEL
CONVERGENCE ALONG THIS BOUNDARY WILL BE MINIMAL AND MOISTURE WILL BE
HARD TO COME BY BUT THE NGM DOES INDICATE AN AXIS OF HIGHER MID LEVEL
MOISTURE ALONG THE FRONT LATE SATURDAY AFTERNOON IN NE OK ALONG WITH
WEAK MOISTURE CONVERGENCE AND SLIGHT UPWARD MOTION. WITH T/TDS OF 80/50
LIKELY JUST AHEAD OF THE FRONT...COULD SEE ISOLATED STORMS FIRE AT MAX
HEATING TIME AND DIE OUT AROUND SUNSET. ATTM POPS LOOK TOO LOW TO
MENTION AND ONLY A NARROW BAND ALONG THE FRONT WILL HAVE A SHOT AT A
STORM ANYWAY. THUS...WILL KEEP A MOSTLY SUNNY FCST FOR SATURDAY IN NE
OK WITH TEMPS AGAIN NEAR THE NGM MOS.

SIGNIFICANT COLD AND DRY AIR ADVECTION BEHIND THE FRONT SATURDAY NIGHT
SHOULD RESULT IN MUCH COOLER MIN TEMPS WITH 40S LIKELY AREAWIDE.
HOWEVER...DRY AIRMASS WILL RESULT IN LARGE DIURNAL RANGES SO MAXES
SHOULD BOUNCE BACK INTO THE 70S SUNDAY.

TUL 76/55/80/44/71  421-    MLC 79/57/83/45/73  43--
BVO 78/48/80/41/71  421-    IDB 75/62/82/49/74  +42-

.TUL...NONE.

PLATE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 6:37 AM CDTSevere Thunderstorm WarningTSACraig, Nowata53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.